MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NC3-024115
Medical Device Problem Codes Kinked (1339); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported the ncompass nitinol stone extractor wire kinked approximately 3cm from the basket handle, preventing operation of the basket.No unintended portion of the device remained inside the patient¿s body.No additional procedures were required due to this occurrence.No adverse effects or consequences were reported to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Investigation ¿ evaluation.(b)(4).A review of manufacturing instructions, specifications, quality control data, documentation, visual inspection, and functional testing was conducted during the investigation.A document-based investigation evaluation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The complaint device was returned for evaluation.The device was found to be non-functional due to a severe sheath kink at the support tube.The ifu contains a caution to not use excessive force to manipulate the device, or damage to the device may occur.It is unknown if excessive force was used on the device.Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
NCOMPASS NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7171670
Report Number1820334-2018-00035
Device Sequence Number917429
Product Code FFL
UDI-Device Identifier00827002327023
UDI-Public(01)00827002327023(17)200907(10)8198790
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNC3-024115
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1